Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2007, 5:20 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 16, 2007, 6:03 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:30 PM CDT | HAIL 1.75 | Tulsa, OK | HAIL UP TO GOLFBALL SIZE REPORTED AT INDEPENDENCE AND HARVARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 162220
SVRTSA
OKC113-143-162315-
/O.NEW.KTSA.SV.W.0174.070716T2220Z-070716T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 615 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR TULSA...MOVING NORTHWEST AT
5 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN
TULSA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3607 9594 3617 9583 3630 9601 3619 9615
3608 9603
$$2 follow-up statements
000
WWUS54 KTSA 162239
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT MON JUL 16 2007
OKC113-143-162315-
/O.CON.KTSA.SV.W.0174.000000T0000Z-070716T2315Z/
OSAGE OK-TULSA OK-
539 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL TULSA AND SOUTHEASTERN OSAGE COUNTIES...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TULSA AND WAS NEARLY
STATIONARY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN TULSA
AND GRAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3610 9593 3617 9590 3626 9601 3619 9615
3609 9609
$$000
WWUS54 KTSA 162303
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON JUL 16 2007
OKC113-143-162312-
/O.CAN.KTSA.SV.W.0174.000000T0000Z-070716T2315Z/
OSAGE OK-TULSA OK-
602 PM CDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA AND SOUTHEASTERN
OSAGE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
STORM SPOTTERS REPORTED GOLF BALL SIZE HAIL IN TULSA EARLIER WITH THIS
STORM.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
IN FAR WESTERN TULSA COUNTY AND SOUTHEAST OSAGE COUNTY WITH THIS
STORM.
LAT...LON 3610 9593 3617 9590 3626 9601 3619 9615
3609 9609
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:56 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 16, 2:56 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT MON JUL 16 2007 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS AS THE CAP ACROSS THE AREA WEAKENS WITH DAYTIME HEATING. THE LARGEST CONCENTRATION OF ACTIVITY WILL BE IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ALSO A BIT A MID-LEVEL SHEAR AXIS IN PLACE ACROSS THE REGION THAT WILL AID IN THE DEVELOPMENT OF THE THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS OF AROUND 65 MPH THE MAIN CONCERN. THIS ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING. WILL CONTINUE TO SEE ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. WILL BEGIN TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS STARTING ON THURSDAY WITH THE APPROACH OF A COLD FRONT. THE GFS AND ECMWF MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FRONT WILL MOVE THROUGH THE AREA ON FRIDAY. SO...I WILL TREND THE FORECAST IN THAT DIRECTION. WILL GO WITH CHANCE POPS AS THE FRONT MOVES THROUGH THE REGION WITH POPS TAPERING OFF FROM THE NORTH FRIDAY NIGHT INTO SATURDAY. A DRY PERIOD IS ANTICIPATED SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND ALOFT. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 94 74 94 / 10 10 10 10 FSM 71 93 72 95 / 20 20 20 20 MLC 70 92 71 93 / 10 10 10 10 BVO 68 92 70 94 / 10 10 10 10 FYV 66 88 67 90 / 20 20 20 20 BYV 69 89 68 90 / 20 20 20 20 MKO 71 91 71 91 / 10 10 10 10 MIO 71 93 71 93 / 10 10 10 10 F10 70 91 71 92 / 10 10 10 10 HHW 72 92 72 93 / 20 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....10
Hazardous weather outlook, Jul 16, 12:59 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT MON JUL 16 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUL 16 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING BY LATE EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS DEVELOPMENT WILL CONTINUE INTO THE EVENING HOURS. INSTABILITY HAS INCREASED ACROSS THIS REGION...ALONG WITH FAVORABLE LOW LEVEL LAPSE RATES...TO PROMOTE A RISK OF DOWNBURST WINDS IN EXCESS OF 60 MPH WITH THE STRONGEST STORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL GRADUALLY DIMINISH BY THE LATE EVENING HOURS. ADDITIONALLY...HEAT INDEX VALUES OF 103 TO 105 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS IF OUTDOOR ACTIVITY IS REQUIRED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL SPOTTER ACTIVATION IS POSSIBLE SHOULD SEVERE WEATHER DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE AFTERNOON HOURS ACROSS THE FAVORED TERRAIN AREAS...HOWEVER THE COVERAGE IS EXPECTED TO MINIMAL. A BETTER CHANCE OF THUNDERSTORMS ARRIVES BY LATE WEEK WHEN A WEAK COLD FRONT MAY MOVE INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 16, 3:55 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT MON JUL 16 2007
ARZ002-162130-
CARROLL AR-
355 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
EASTERN CARROLL
AT 355 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN AND URBANETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3614 9356 3614 9331 3647 9329 3648 9358Special weather statement, Jul 16, 4:10 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT MON JUL 16 2007
OKZ054-055-162145-
OSAGE OK-WASHINGTON OK-
410 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL WASHINGTON AND EASTERN OSAGE
AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARTLESVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OKESA...BARTLESVILLE...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3663 9585 3690 9583 3692 9615 3665 9616Special weather statement, Jul 16, 4:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON JUL 16 2007
OKZ060-162215-
TULSA OK-
442 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL TULSA
AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIDTOWN TULSA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3610 9581 3608 9579 3608 9584 3607 9586
3607 9600 3607 9600 3623 9599 3624 9594
3624 9583Special weather statement, Jul 16, 4:57 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT MON JUL 16 2007
ARZ002-162230-
CARROLL AR-
457 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CENTRAL CARROLL
AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANDVIEW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9350 3650 9349 3653 9379 3631 9379The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Jul 16, 4:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jul 16, 5:31 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 16, 6:22 PM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Jul 16, 6:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.